Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 117, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 10, 2015, 12:54 PM CDT for Christian County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2015, 12:54 PM CDT (17:54 UTC)
- Expired
- May 10, 2015, 1:35 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Christian County, MO
The radar
The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1931 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:24 PM CDT, 30 minutes earlier.
Area forecast discussion, May 10, 12:24 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 PM CDT Sun May 10 2015
.MESOSCALE DISCUSSION...
Issued at 1214 PM CDT SUN MAY 10 2015
A broken squall line currently approaching the U.S. 65 corridor is
gradually expected to strengthen this afternoon as it encounters
an increasingly unstable atmosphere. Middle 60s dew points are
advecting into the eastern Ozarks with temperatures in the middle
70s. Low level shear should also increase which will support
better shear/cold pool interaction. A localized damaging wind
threat will be the primary severe threat with a few storms perhaps
producing hail up to the size of quarters. We will also maintain a
limited tornado threat for any northeastward surges/bows.
Scattered redevelopment then remains possible late this afternoon
and this evening back to the west ahead of a cold front. Better
convective coverage is then expected this evening/later tonight as
the main upper level support arrives.
&&
.SHORT TERM...(Today and Monday)
Issued at 330 AM CDT SUN MAY 10 2015
Messy forecast for today into Monday morning with multiple rounds of
thunderstorms possible as a strong storm system lifts north
across the Plains today and tonight.
Showers with a few embedded rumbles of thunder are currently
tracking east across mainly southern Missouri early this morning.
This activity will continue to track east early this morning,
and it should push east of the area around sunrise.
The upper level low is currently located across northeastern
Colorado early this morning as the associated surface low is
across northwestern Kansas. A dry line extends south of the
surface low across western Kansas into central Texas early this
morning. Thunderstorms were developing along the dry line across
central Texas.
The upper level and surface lows will move north this morning with
the dry line making little movement to the east. The
thunderstorms will push to the northeast and with decent Theta-E
difference, expect cold pools to congeal and the convection to push
towards the area by this afternoon. Surface dew points across the
area are currently in the 60s, and expect clouds to clear fairly
quickly today behind the morning convection. Therefore,
instability will increase and the better theta-E difference will
spread northeast. This will allow the convection that is currently
across central Texas to maintain itself into and through the area
as it tracks to the northeast. The main question is where does
it begin to track into the area, west or east of east I-49.
The theta-E differences will support a damaging wind risk with this
activity especially with line segments. The deep layer shear will
also increase across the area today which will allow updraft to become
more organized and support a hail risk especially with any more
discrete cells that can develop, supporting a hail risk to the
size of quarters this afternoon. Low level wind shear will be
limited across the area with this afternoon activity which will
limit any tornado risk.
The dry line will be overrun by a cold from this afternoon and
the cold front will push east across Kansas this afternoon into
this evening. Additional thunderstorm development will be possible
along the front from late this afternoon into this evening from
eastern Kansas to the south into central Texas. The question is,
can the atmosphere recover and enough instability redevelop behind
the afternoon convection. This will be dependent one how quick the
convection spreads out of the area and if it effects the far
western potions of the forecast area. There may be a small window
where supercells can develop along the cold front across eastern
Kansas this afternoon. This is a conditional risk and feel it will
mainly occur west of I-49 and think the atmosphere will have a
tough time recovering to the east where the afternoon convection
will track.
If supercells can develop, again this is a conditional risk mainly
west of I-49, the main risk would be large hail and damaging
straight line winds early this evening. Low level wind shear will
increase this evening as the low level jet kicks in and there
could be a limited risk for a tornado with any supercell, but again
this is dependent on enough instability developing. If enough
instability cannot develop behind the afternoon convection
supercells will not develop early this evening.
As the cold front pushes east, a line or line segments will be
possible along the front as it spreads east across the area this
evening into the overnight hours. Damaging straight line winds
will be the main severe risk with the line. 0-3km bulk shear
vectors will increase to near 40kt to the northeast. The cold
front is expected to move around 20kts to the east tonight, this
will not be fast enough to support cold pool/shear balance of any
lines riding the front. Some models show the potential for a
strong enough cold pool to develop to get the storms off the line
and if this occurs there would be mesovortices potential with any
line segments that can surge to the east.
Both rounds of showers and storms expected today will be fairly
progressive and not seeing a good signal for widespread heavy
rainfall this far north, especially questions on if the atmosphere
can recover after this afternoons round. Feel now the convection and
rainfall amounts will be more limited this evening and tonight.
However, will maintain the Flash Flood Watch as is, with these
locations having the heaviest rainfall since Thursday and these
two additional rounds of rain on top of this will keep a potential
for flooding into Monday morning.
.LONG TERM...(Monday Night through Saturday)
Issued at 330 AM CDT SUN MAY 10 2015
Behind the cold front cooler conditions will occur into Tuesday
with dry weather expected.
Upper level ridging will then build towards the region during the
middle to end of the week with more normal temperatures for this
time of year with highs in the 70s.
Another upper level system will push into the southwestern U.S.
during the middle of the week and will slowly track east into next
weekend, and looks to bring more unsettled weather to the area. It
will not be complete all day rains, but as weak disturbances
track off the main system showers and thunderstorms will be
possible at times from Wednesday into the weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1214 PM CDT SUN MAY 10 2015
A couple of rounds of thunderstorms are expected across southern
Missouri this afternoon and tonight. One round will push through
early this afternoon with another round arriving later this
evening. MVFR and brief IFR can be expected with any storms along
with gusty winds. A cold front will then sweep through the area
late tonight with thunderstorms coming to an end.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through late tonight FOR MOZ066-067-077-078-
088-089-093>095-101>105.
KS...FLASH FLOOD WATCH through late tonight FOR KSZ073-097-101.
&&
MESOSCALE...Schaumann
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...SchaumannHazardous weather outlook, May 10, 10:50 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1050 AM CDT SUN MAY 10 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1050 AM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST AND NORTHEAST OUT OF OKLAHOMA AND ARKANSAS LATE THIS MORNING INTO EARLY THIS AFTERNOON. THESE STORMS WILL THEN TRACK ACROSS THE OUTLOOK AREA THIS AFTERNOON. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS WITH THIS ACTIVITY. A FEW STORMS MAY ALSO PRODUCE GUSTY WINDS AND SMALL HAIL. ADDITIONAL THUNDERSTORM DEVELOPMENT IS THEN POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING ACROSS SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI AHEAD OF A COLD FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY IF ENOUGH INSTABILITY DEVELOPS BEHIND THE STORMS EARLY THIS AFTERNOON. HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN RISK. AN INCREASE IN LOW LEVEL WIND SHEAR WILL ALSO SUPPORT A LOW RISK FOR A TORNADO. THIS SEVERE WEATHER RISK IS AGAIN CONDITIONAL ON ENOUGH INSTABILITY DEVELOPING. AS THE COLD FRONT PUSHES EAST...MORE WIDESPREAD STORMS WILL DEVELOP ALONG THE FRONT LATER THIS EVENING INTO THE OVERNIGHT PERIOD. A FEW STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS WITHIN THIS ACTIVITY. LOCALLY HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING WILL ALSO OCCUR...MAINLY ACROSS LOCATIONS THAT HAVE SEEN HEAVY RAINS THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE ONGOING ACROSS SOUTH CENTRAL MISSOURI AND PORTIONS OF THE EASTERN OZARKS MONDAY MORNING WITH LIGHTNING STRIKES THE MAIN RISK WITH THIS ACTIVITY. THIS ACTIVITY WILL PUSH EAST OF THE AREA BY MONDAY AFTERNOON. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE AT TIMES FROM THE MIDDLE OF THE WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI. SPOTTER ACTIVATION MAY THEN BE NEEDED LATER THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, May 10, 12:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT SUN MAY 10 2015
MOZ079-089>091-095-101815-
CHRISTIAN MO-GREENE MO-POLK MO-WEBSTER MO-DADE MO-
1238 PM CDT SUN MAY 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...EASTERN DADE...
GREENE...POLK AND SOUTHWESTERN WEBSTER COUNTIES UNTIL 115 PM CDT...
AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
DADEVILLE TO REPUBLIC TO 4 MILES SOUTH OF CHRISTIAN CENTER...MOVING
NORTHEAST AT 50 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE ASH GROVE...BATTLEFIELD...BOLIVAR...
DIGGINS...EVERTON...FAIR GROVE...FAIR PLAY...FORDLAND...
HIGHLANDVILLE...MORRISVILLE...NIXA...OZARK...PLEASANT HOPE...
REPUBLIC...ROGERSVILLE...SPARTA...SPRINGFIELD...STRAFFORD...WALNUT
GROVE AND WILLARD.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 59 AND 96 WILL ALSO BE
IMPACTED BY THESE STORMS.
PEOPLE IN CHRISTIAN...EASTERN DADE...GREENE...POLK AND SOUTHWESTERN
WEBSTER COUNTIES...INCLUDING ASH GROVE...NIXA...REPUBLIC...
HIGHLANDVILLE...EVERTON...BATTLEFIELD...OZARK...STOCKTON LAKE...
WALNUT GROVE...WILLARD...SPARTA...SPRINGFIELD...FAIR PLAY...
ROGERSVILLE...MORRISVILLE...STRAFFORD...FORDLAND...PLEASANT HOPE...
BOLIVAR...FAIR GROVE AND DIGGINS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3693 9334 3699 9334 3699 9341 3708 9353
3718 9361 3728 9361 3728 9370 3744 9383
3758 9370 3758 9362 3766 9362 3781 9346
3747 9318 3742 9318 3742 9311 3716 9278
3707 9290 3685 9309 3684 9322
TIME...MOT...LOC 1739Z 214DEG 44KT 3745 9369 3717 9346
3691 9313
SCHAUMANNThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:07 PM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| May 10, 6:15 AM CDT | River Flood Warning | SGF | Vernon | 59 hr |
| May 10, 6:22 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| May 10, 8:16 AM CDT | River Flood Warning | SGF | Bates, Vernon | 66 hr |
| May 10, 12:27 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 63 min |
| May 10, 12:38 PM CDT | Special Weather Statement | SGF | Christian, Greene, Polk | 37 min |
| May 10, 12:56 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 64 min |
| May 10, 1:12 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 63 min |
| May 10, 2:05 PM CDT | Special Weather Statement | SGF | Pulaski, Texas | 40 min |
| May 10, 2:33 PM CDT | Special Weather Statement | SGF | Howell | 27 min |
| May 10, 3:12 PM CDT | Special Weather Statement | SGF | Shannon | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.